Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 179, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 28, 2015, 10:03 PM CDT for Barber County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2015, 10:03 PM CDT (03:03 UTC)
- Expired
- Jun 28, 2015, 10:31 PM CDT
- In force
- 28 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 71 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 10:09 PM CDT | HAIL 1 | 6 Wnw Medicine Lodge, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS53 KDDC 290303
SVRDDC
KSC007-290400-
/O.NEW.KDDC.SV.W.0179.150629T0303Z-150629T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 PM CDT
* AT 1003 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF MEDICINE LODGE...MOVING SOUTH AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3742 9872 3743 9854 3713 9838 3708 9852
3711 9868
TIME...MOT...LOC 0303Z 345DEG 21KT 3734 9861
HAIL...1.00IN
WIND...<50MPH
$$
RBURG1 follow-up statement
324
WWUS53 KDDC 290331
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT SUN JUN 28 2015
KSC007-290340-
/O.CAN.KDDC.SV.W.0179.000000T0000Z-150629T0400Z/
BARBER KS-
1031 PM CDT SUN JUN 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARBER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3742 9872 3743 9854 3713 9838 3708 9852
3711 9868
TIME...MOT...LOC 0329Z 345DEG 21KT 3722 9862
$$
RBURGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:00 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 6:00 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 600 PM CDT SUN JUN 28 2015 ...UPDATED AVIATION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 100 PM CDT SUN JUN 28 2015 A FEW ISOLATED STORMS MAY BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS EARLY THIS EVENING IN ASSOCIATION WITH A WEAK COLD FRONT MOVING SOUTHWARD INTO OKLAHOMA. OTHERWISE, SHORT RANGE MODELS INDICATE A LARGE SCALE UPPER LEVEL RIDGE REMAINING LOCKED IN ACROSS THE GREAT BASIN THROUGH MONDAY ENHANCING A NORTHWEST FLOW ALOFT ACROSS THE WESTERN HIGH PLAINS. ALTHOUGH AMPLE MOISTURE REMAINS SETTLED ACROSS CENTRAL AND SOUTHWEST KANSAS, A WEAK FLOW ALOFT AND SURFACE HIGH PRESSURE MOVING ACROSS WESTERN KANSAS WILL LIMIT PRECIP CHANCES ACROSS MUCH OF THE AREA THROUGH LATE MONDAY AFTERNOON. TEMPERATURES WILL DROP BACK DOWN INTO THE 60S(F) ONCE AGAIN TONIGHT AS ANOTHER ROUND OF COOLER AIR FILTERS SOUTHWARD INTO WESTERN KANSAS IN WAKE OF ANOTHER COLD FRONTAL PASSAGE THIS AFTERNOON. FOR MONDAY, THE WEAK SURGE OF COOLER AIR WILL LEVEL OFF THE WARMING TREND WITH HIGHS ONCE AGAIN REACHING THE 90S(F) ACROSS CENTRAL AND SOUTHWEST KANSAS MONDAY AFTERNOON. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 306 PM CDT SUN JUN 28 2015 THE MAIN FOCUS PERIODS FOR CONVECTIVE ACTION IN OUR AREA ARE AROUND WEDNESDAY INTO THURSDAY NIGHT AND AGAIN HEADING INTO THE WEEKEND, ALTHOUGH IT IS POSSIBLE ON FRIDAY AS WELL. SOUTHWEST KANSAS WILL REMAIN INFLUENCED BY THE EASTERN EDGE OF AN UPPER MEAN RIDGE AND GENERALLY SUBSIDENT NORTHWEST FLOW HEADING THOUGH TUESDAY, WITH LITTLE OPPORTUNITY FOR CONVECTION TO DEVELOP. WITH THE BREAKDOWN OF THE RIDGING AND MORE CROSS TERRAIN FLOW MIDWEEK, THE MODELS DEVELOP A WEAK CENTRAL PLAINS SURFACE LOW/CONVERGENCE ZONE. THIS COULD BE A FOCUS AREA FOF CONVECTIVE DEVELOPMENT ON WEDNESDAY AS WELL AS THURSDAY. THE ECMWF AND GFS HAVE MAINTAINED A FLATTENING OF THE WESTERN MEAN RIDGE AND AN EQUATORWARD SHIFTING OF THE UPPER WESTERLY JET, WHICH SHOULD ENHANCE ORGANIZED CONVECTION OPPORTUNITIES IN THE CENTRAL PLAINS HEADING INTO THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 600 PM CDT SUN JUN 28 2015 VFR CONDITIONS EXPECTED THROUGH TAF PD. THERE WILL BE SOME MID LEVEL CLOUDS TONIGHT THAT WILL DISSIPATE. ANY CONVECTION SHOULD REMAIN SE OF THE TERMINALS AND WILL WATCH AND AMEND AS NECESSARY. NOT ANTICIPATING ANY FLIGHT IMPACTS THOUGH VIA RADAR TRENDS AND MESOSCALE GUIDANCE. WINDS WILL BE FAIRLY LIGHT TONIGHT AND THEN TAKE ON MORE OF A NORTHEASTERLY COMPONENT TOMORROW IN THE 5-10 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... DDC 63 92 66 97 / 20 0 0 0 GCK 62 93 64 98 / 0 0 0 0 EHA 63 90 65 97 / 10 20 10 0 LBL 63 93 66 97 / 10 10 10 0 HYS 62 92 65 100 / 0 0 0 10 P28 65 94 67 100 / 30 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...RUSSELL AVIATION...SUGDEN
Hazardous weather outlook, Jun 28, 4:13 AM CDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CDT SUN JUN 28 2015 KSZ030-031-043>046-061>066-074>081-084>090-290915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KANSAS. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEATHER HAZARDS EXPECTED... NO HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH AT LEAST SATURDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HAZARDS WEATHER RISK... MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 28, 6:07 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT SUN JUN 28 2015 KSZ080-089-290000- COMANCHE KS-KIOWA KS- 607 PM CDT SUN JUN 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE AND SOUTHWESTERN KIOWA COUNTIES UNTIL 700 PM CDT... AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF MULLINVILLE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLDWATER...WILMORE AND LAKE COLDWATER. LAT...LON 3748 9952 3755 9937 3724 9908 3722 9949 TIME...MOT...LOC 2307Z 322DEG 13KT 3744 9943 RBURG
Local storm report, Jun 28, 6:34 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
634 PM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 NNW COLDWATER 37.41N 99.44W
06/28/2015 E0.88 INCH KIOWA KS PUBLIC
&&
MSCOTTSpecial weather statement, Jun 28, 8:00 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SUN JUN 28 2015
KSZ089-290145-
COMANCHE KS-
800 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBER AND SOUTHERN
COMANCHE COUNTIES UNTIL 845 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUTTERMILK...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUTTERMILK.
LAT...LON 3720 9940 3711 9901 3704 9900 3700 9900
3700 9949
TIME...MOT...LOC 0059Z 316DEG 8KT 3710 9929
RBURGLocal storm report, Jun 28, 8:04 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
804 PM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 ESE BUTTERMILK 37.07N 99.25W
06/28/2015 E0.75 INCH COMANCHE KS PUBLIC
&&
MSCOTTSpecial weather statement, Jun 28, 9:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT SUN JUN 28 2015
KSZ090-290330-
BARBER KS-
944 PM CDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARBER COUNTY UNTIL 1030
PM CDT...
AT 944 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF ISABEL...MOVING SOUTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...HARDTNER...SHARON...HAZELTON AND ISABEL.
LAT...LON 3700 9872 3745 9875 3747 9847 3739 9846
3738 9835 3700 9835
TIME...MOT...LOC 0244Z 348DEG 24KT 3741 9862
RBURGLocal storm report, Jun 28, 9:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
952 PM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 5 SSE SAWYER 37.43N 98.64W
06/28/2015 E0.75 INCH BARBER KS PUBLIC
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:00 PM CDT | Special Weather Statement | DDC | Comanche | 45 min |
| Jun 28, 9:44 PM CDT | Special Weather Statement | DDC | Barber | 46 min |
| Jun 28, 10:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 17 min |
| Jun 29, 3:59 PM CDT | Special Weather Statement | DDC | Scott | 46 min |
| Jun 29, 4:42 PM CDT | Special Weather Statement | DDC | Lane | 48 min |
| Jun 29, 5:11 PM CDT | Special Weather Statement | DDC | Finney | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.